What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 10, 1:59 PM EST, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 10, 1:59 PM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
259 PM EDT Thu Jun 10 2021
.SYNOPSIS...
Tropical airmass remains in place through Friday. Mainly
scattered thunderstorms are expected this afternoon with better
coverage expected Friday with a back door cold front.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 242 PM Thursday...
Latest radar imagery shows scattered to numerous areas of convection
has developed across the region. The activity that has developed so
far has generally be low topped and in many instances has contained
little to no lightning, which makes sense since instability values
are on the low side as SPC mesoanalysis data indicates MLCAPEs are
about 500 to 1000 J/kg. However, as has been the case for much of
this week, the moisture parameters are still very high in this
extremely moist airmass which consists of anomalously high with
PWATs ranging from 1.7 to 2 inches, deep warm cloud depths of around
12 kft, and low/mid mean RH values of mainly 85% or higher. In
addition, with 850mb-300mb mean wind values of 10 kts or less, slow
storm motions will increase residence times over areas that
experience localized torrential downpours and thus, isolated to
scattered instances of flash flooding will remain the main concern
through tonight. So, have included a good portion of our CWA in a
Flash Flood Watch through Friday evening. While convection from
today should mostly ease by tonight with the loss of heating,
decided to just maintain the Flash Flood Watch through tomorrow
evening because widespread convection is expected to develop again
on Friday within an environment of nearly identical moisture
parameters. Otherwise, expecting patchy valley fog to be possible
tonight across parts of the area, especially in areas that receive
heavy rain today.
As mentioned previously, the tropical-like atmospheric
conditions that have been in place for much of this past week
will still remain in place on Friday. In addition, a weak
surface front is expected to slowly push southward through the
area and this feature combined with a broad mid/upper level
trough is expected to result in scattered to numerous showers
and storms Friday afternoon and evening. Once again, greatest
concern will continue to be localized torrential downpours that
could result in isolated instances of flash flooding, so the
aforementioned Flash Flood Watch is not expected to end until
Friday at 8 PM EDT at this time and will have subsequent shifts
evaluate this for any possible expansions if necessary.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 255 PM Thursday...
The period begins with a lingering upper level disturbance slowly
sliding away from the region. This feature will still provide the
area with the opportunity for scattered showers/isolated storms
Friday night, with coverage generally diminishing as the night
progresses from north to south. Saturday in general will be a much
more tranquil day, with a chance for diurnal showers and isolated
storms, mainly along the southern portion of the area and in the
mountains. A weak cold front will then move through Sunday morning
into the afternoon, providing the opportunity for scattered showers
and isolated storms across the area. Rainfall associated with this
should be on the light side.
Temperatures for the weekend will be on the warm side, with highs
both days in the 80s for the lowlands, with Saturday being the
warmer of the two days. The higher terrain will see high
temperatures in the 60s/70s for the weekend.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 255 PM Thursday...
To start the new work week we see the pattern amplify, with a rather
potent trough developing across the eastern US. Guidance has come
into pretty good agreement in terms of this working into the area,
which should provide for cooler weather across the area by Tuesday.
For now, did not defer from the blend, but there is the possibility
temperatures will need to be lowered from current guidance for the
Tuesday-Thursday period. Overall the period should be mainly dry,
but will feature the chance for showers at times as mid-level energy
moves over the area courtesy of the upper trough.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 143 PM Thursday...
Scattered to numerous showers and thunderstorms have developed
across the area this afternoon and if any of this activity directly
impacts any terminals, this could result in brief MVFR/IFR
restrictions. Other than direct impacts from convection, conditions
should be mainly VFR through this evening across the region but
ceilings may occasionally lower to MVFR at times.
Most of the convection across the area should taper off tonight, but
a few showers and storms could linger into the overnight hours given
the moist air mass in place. Otherwise, the greater concern for
tonight is the potential for valley fog and/or areas of low stratus.
Fog will be most likely in areas that receive today, but it will
generally be possible in any location given the rainfall over recent
days. Thus, an extended period of IFR/LIFR conditions could occur
overnight if any fog manages to develop in the vicinity of any
terminals. Otherwise, flight conditions will only slowly improve on
Friday as most areas begin the day with low stratus and this is
expected to only slowly lift into the afternoon hours. So, MVFR
ceilings may linger into the afternoon at least across parts of the
area as the moist air mass remains in place. In addition, another
round of widely scattered convection is expected to develop on
Friday afternoon, with additional flight restrictions expected in
any direct impacts.
Winds remain light except gusty and erratic near thunderstorms.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Heavy downpours could bring IFR
restrictions with scattered to numerous thunderstorms through
this evening. Timing, duration, and coverage of valley fog
overnight could vary from TAFs.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY M H H H H H H H H M H H
HTS CONSISTENCY H M M H H H H H H H M H
BKW CONSISTENCY H H H H H H H H H H M H
EKN CONSISTENCY H H H H H H H H H H H M
PKB CONSISTENCY H H H H H H H H H H M H
CKB CONSISTENCY H H H H H H H H H M H M
AFTER 18Z FRIDAY...
Chances for scattered thunderstorms remain in the forecast
through Saturday with possible IFR reductions. Patchy fog also
possible each morning through Saturday, especially where rain
falls the preceding day.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through Friday evening for WVZ005>009-
013>019-024>030-033-034-039-515>526.
OH...Flash Flood Watch through Friday evening for OHZ083-085>087.
KY...Flash Flood Watch through Friday evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...RG/04
NEAR TERM...RG
SHORT TERM...04
LONG TERM...04
AVIATION...RGHazardous weather outlook, Jun 10, 10:07 AM EST, 8 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1107 AM EDT Thu Jun 10 2021
KYZ101>103-105-OHZ083-085>087-WVZ005>009-013>019-024>030-033-034-039-
515>526-111515-
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH-
Wayne-Cabell-Mason-Jackson WV-Wood-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-McDowell-
Wyoming-Upshur-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1107 AM EDT Thu Jun 10 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio and much of West Virginia.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Scattered to numerous thunderstorms are expected this afternoon and
this evening. Some of these storms will be capable of producing
locally very heavy rainfall and will be slow moving. As a result,
isolated instances of flash flooding are possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Shower and thunderstorm coverage is expected to increase Friday with
the approach of a cold front. Flash flooding will be possible,
especially for locations that received heavy rain in the preceding
days.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
OHZ066-067-075-076-084-VAZ003-004-WVZ010-011-020-031-032-040-111515-
Perry-Morgan-Athens-Washington-Vinton-Dickenson-Buchanan-Pleasants-
Tyler-Doddridge-Harrison-Taylor-Barbour-
1107 AM EDT Thu Jun 10 2021
This Hazardous Weather Outlook is for portions of southeast Ohio,
southwest Virginia, and portions of central West Virginia and
northern West Virginia.
.DAY ONE...This Afternoon and Tonight.
Scattered to numerous thunderstorms are expected this afternoon and
this evening. Some of these storms will be capable of producing
locally very heavy rainfall and will be slow moving. Isolated
instances of flash flooding are possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Shower and thunderstorm coverage is expected to increase Friday with
the approach of a cold front. Flash flooding will be possible,
especially for locations that received heavy rain in the preceding
days.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 10, 2:18 PM EST, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Charleston WV
318 PM EDT Thu Jun 10 2021
WVZ525-526-102000-
Northwest Randolph-Southeast Randolph-
318 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANDOLPH COUNTY...
At 317 PM EDT, a strong thunderstorm was located over Dailey, or 11
miles south of Elkins, moving east at 20 mph.
Locations impacted include...
Dailey, Beverly and Glady.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3871 7961 3871 7973 3872 7975 3874 7976
3874 7978 3871 7980 3871 7995 3880 7998
3891 7969
TIME...MOT...LOC 1917Z 253DEG 18KT 3876 7990
11Special weather statement, Jun 10, 4:27 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Charleston WV
527 PM EDT Thu Jun 10 2021
WVZ517-102200-
Northwest Fayette-
527 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE COUNTY...
At 527 PM EDT, a strong thunderstorm was located near Oak Hill, or
near Fayetteville, moving east at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Fayetteville, Oak Hill, Mount Hope, Ansted, Hawks Nest State Park,
Powellton and Thurmond.
This includes Route 19 between mile markers 7 and 21.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3809 8131 3815 8121 3815 8109 3807 8105
3802 8110 3796 8104 3794 8106 3791 8117
TIME...MOT...LOC 2127Z 256DEG 15KT 3803 8118
11Local storm report, Jun 10, 4:38 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
538 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 9 NE SANDYVILLE 38.98N 81.57W
06/10/2021 JACKSON WV CO-OP OBSERVER
LITTLE SANDY CREEK OUT OF ITS BANKS.
&&
EVENT NUMBER RLX2100683
SLSpecial weather statement, Jun 10, 5:24 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Charleston WV
624 PM EDT Thu Jun 10 2021
WVZ013-026-102315-
Boone-Lincoln-
624 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LINCOLN AND
NORTHWESTERN BOONE COUNTIES...
At 624 PM EDT, a strong thunderstorm was located over Spurlockville,
or 11 miles west of Madison. The storm is nearly stationary.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Madison, Danville, Foster, Turtle Creek and Mud.
This includes Route 119 between mile markers 47 and 57.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3809 8203 3815 8198 3814 8173 3799 8184
TIME...MOT...LOC 2224Z 305DEG 3KT 3812 8200
11
Special weather statement, Jun 10, 5:27 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Charleston WV
627 PM EDT Thu Jun 10 2021
WVZ032-040-102315-
Barbour-Taylor-
627 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TAYLOR AND
NORTHEASTERN BARBOUR COUNTIES...
At 627 PM EDT, a strong thunderstorm was located over Philippi,
moving northeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Grafton, Philippi, Moatsville and Nestorville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3922 7982 3921 7981 3908 8005 3912 8012
3933 8001 3929 7986 3927 7985 3925 7985
3924 7984 3924 7982
TIME...MOT...LOC 2227Z 211DEG 12KT 3917 8001
11Local storm report, Jun 10, 5:29 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
629 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN PHILIPPI 39.15N 80.04W
06/10/2021 M1.03 INCH BARBOUR WV TRAINED SPOTTER
TRAINED SPOTTER MEASURED 1.03 INCHES OF RAIN IN A 25
MINUTE PERIOD
&&
EVENT NUMBER RLX2100684
SL